Know this man? We’d like your help in finding him -
The reason? We believe he may know something about a scam in which a 93-year-old gentleman from Banstead lost more than £3,200.
The type of scam the man became a victim of is known as ‘courier fraud’ and involved an individual calling him on the telephone, pretending to be from his bank.
The call, which took place on 29 November, involved the fraudster telling the elderly man he had been a victim of fraud and that his bank cards would need to be changed. The person on the phone told the victim to hand his cards over to a courier who would be arriving later that day.
As part of the phone call, the fraudster duped the victim into giving over his pin number. He was told that new cards will be issued with the same pin number providing he could confirm the digits.
The bank card was handed over to the so-called courier between 12.30pm and 1.00pm on November 29 at an address in Banstead.
The card was used at an electrical store and an ATM in Croydon before the victim cancelled the cards.
We believe the man in these photos may be able help our investigation so if you recognise him, please contact us on 101 with the reference PR/45170132978.
If you know someone who could become a victim to this type of fraud, please make them aware that they should never ever give their bank cards to a courier and a bank will never ask for a pin number over the phone.
You can also visit our website for more prevention tips: https://www.surrey.police.uk/advice/protect-yourself-and-others/fraud/
Cold callers Fetcham y'day - started shouting obscenities - (charmers not!) If you feel under real threat or in danger, you should contact the Police on:101 or if it is an emergency dial 999. http://surreybe.at/6ncov
Keep an eye out for vulnerable neighbours including the elderly and report any suspicions of bogus callers to police.
AddThis Sharing Buttons
Share to FacebookShare to TwitterShare to Google+Share to More
The dangers of Xanax misuse
The drug alprazolam is often called Xanax, after one of the most common brand names. We know that using alprazolam has caused some young people to end up in hospital, particularly when they have mixed it with alcohol.
Alprazolam is an anti-anxiety medicine in the benzodiazepine family and is similar to diazepam (Valium) but it’s about 20 times stronger and has a quicker, shorter-acting effect. If you take alprazolam you might very quickly feel relaxed, tired and sleepy.
But you are also at risk of serious harm if you take alprazolam. Like other benzos, long-term use could mean you become physically dependent on it and then suffer withdrawal symptoms if you stop using it. Alprazolam can also cause blackouts and put you at greater risk of being taken advantage of sexually. If you mix it with alcohol you’re at a big risk of overdose caused by heart and breathing problems – and this can lead to death.
If you or someone you know gets into trouble with alprazolam, you will need to act quickly. The Emergency Help page gives you advice about what to do if it’s an emergency. If it’s not an emergency but you or a friend need help, you should search FRANK to find support near you.
Here’s what you need to know should you ever have to help a friend or relative who’s having a bad reaction to a drug:-